News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Recurrent chest pain in 25y/o female


 am4545 - Thu Feb 24, 2005 10:07 pm

Please help!!! For about the last two months, I have been suffering from recurrent chest pain that changes locations and sensations. In December, I suddenly got severe pain at the bottom of my rib cage and it hurt when I breathed in. The pain came and went for about a week, and I went to urgent care when the pain was so bad I could barely breathe in or talk. I was diagnosed with atelelactasis resulting possibly from pleurisy or an injury. I took Vicodin and ibuprofin. Soon after, I started to get a "burning" sensation that seemed to surround my heart. I went to the doctor and was prescribed Aciphex for GERD although I have very rarely ever even experienced indigestion let alone acid reflux. I was told that the prescription Motrin that I took could have caused the discomfort I was experiencing. Last week, I bent over to put something into a freezer at work. I had a sudden onset of chest pain right under my sternum. This time, the pain was pressure-like in nature and it hurt to breathe in. It persisted for a few days until it moved from the center of my chest more toward the right side and underneath my right breast. Since this afternoon, the pain has relocated once again- to the left side, under my left breast. The pain for the last couple of days has been achy in nature, not burning or pressure-like. In addition to the chest pain, I have been experiencing extreme numbness of my extremities(legs primarily), to the point where I will wake up in the middle of the night and one or both of my legs will be completely numb. My chest pain seems to be worse at night, and when I am lying down or bending over.
 Dr. Yasser Mokhtar - Thu Feb 24, 2005 10:19 pm

User avatar Dear Amber,

Females of the child bearing age are protected against coronary disease. You don't have any risk factor for coronary disease and your chest pain is atypical. Your chest pain is not due to coronary disease.

It could be related to pleurisy as it is typical for this kind of pain to get worse when the patient takes a deep brath in. About reflux disease, it can present with chest pain and it does not have to have a particular pattern.

Try the aciphex and see how it goes and your doctor could be right. Started as pleurisy and then after taking the motrin, this could have some stomach and esophagus problems.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.
 am4545 - Thu Feb 24, 2005 11:05 pm

I am sorry, I should have mentioned that I did take the Aciphex for two weeks. During those two weeks, I still experienced chest pain, although not the burning sensation. The pain has continued and keeps changing location. Is there anything else that could cause these types of symptoms? I am planning a doctor's visit tomorrow and am hoping for some answers. This will be the fourth doctor's visit related to these symptoms!! However, I now feel a strong sense of urgency in resolving this condition since I will soon be deployed in Thailand for work. Thanks!!
 Dr. Yasser Mokhtar - Thu Feb 24, 2005 11:23 pm

User avatar Dear Amber,

Thank you very much for the update.

The chest pain could be related to conditions such as inflammation of the chest wall such as osteochondritis. Treatment would be an anti-inflammatory and continue to take the aciphex at even may be a higher dose. Discuss increasing the dose of aciphex with your doctor.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here